MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV NC SPRINTER RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO S. DE R.L. DE CV NC SPRINTER RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCSP37515X
Medical Device Problem Codes Burst Container or Vessel (1074); Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 02/18/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one nc sprinter rx balloon catheter, the balloon burst during balloon inflation at 20atm, exceeding the rated burst pressure (rbp) of 18 atm.The target lesion was located in the proximal circumflex (cx) artery which exhibited no tortuosity and moderate calcification.The device was not inspected prior to use and negative prep was performed with no issues noted.The lesion was pre-dilated.The device was not kinked and restraightened during use.The device did pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.The proximal circumflex lesion was pre-dilated with a 2.5mm non-compliant (nc) balloon, followed by a 3.0mm nc balloon, followed by a 3.5 mm shockwave balloon.A guideliner was then used to deliver a 3.5 x 26 resolute integrity stent.Post-implant of the stent, a 4.5 mm nc balloon was used to dilate the distal and mid section of the stent.The 3.75 x 15 nc sprinter balloon was smoothly delivered to the proximal end of the stent through the guideliner and inflated to 20 atm.The balloon ruptured.The balloon catheter was withdrawn from the patient and it was then discovered that the balloon was no longer attached to the delivery system.On fluoroscopy it was noted that one of the balloon marker bands and the balloon detached during removal and became lodged in the proximal circumflex artery following balloon rupture during inflation at 20 atm.Multiple attempts to rewire the vessel past the lodged balloon and marker band were unsuccessful.No attempt to snare made.The patient was then sent for same day surgery.The patient required coronary artery bypass graft (cabg) x 3 due to the lodged balloon and marker band, which were not removed because of their proximity to the left main artery.The coronary artery bypass graft was successfully completed.No further complications were reported during or after the procedures.
 
Additional Manufacturer Narrative
Additional information: the balloon burst occurred on the first inflation.The lesion being treated had 70-80% stenosis.The device was not moved or repositioned while inflated.Post-implant of the resolute integrity stent, a 4.5 x 15mm nc sprinter balloon was used to post dilate the distal and mid section of the stent.There were no issues noted with the 4.5 x 15mm nc sprinter balloon.The 3.75 x 15mm nc sprinter balloon was being used to post dilate the proximal portion.It was noted that after the lesion was prepped, stented and the mid and distal portion post dilated, not much residual stenosis was present when the event occurred.No resistance was noted during withdrawal of the device.The physician assessed that the resolute integrity device did not contribute to the 3.75 x 15 nc sprinter balloon burst and detachment and there was no complaint against the resolute integrity stent.Image review: fluoroscopic images confirm the presence of the proximal lesion in the lcx.The vessel was pre-dilated.The reported balloon burst and device detachment could not be confirmed from the images.Final images confirm the presence of the distal device marker band in the vessel.This suggest that the distal end of the catheter has detached.This detached part of the catheter was not removed.The cause of the burst was not identified on the images.One still image received for analysis.Image depicts an nc sprinter device coiled in a clear plastic bag.The device cannot be clearly seen in the image.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device returned for evaluation with a radial balloon burst with the majority of the balloon form the proximal cone to the distal tip detached along with one markerband.The balloon could not be pressurized due to the balloon burst.The distal tip was stretched.No other damage evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NC SPRINTER RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo cucapah 10510 el lag
tijuana baja california,mx 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo cucapah 10510 el lag
tijuana baja california,mx 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24412986
Report Number9617601-2026-01365
Device Sequence Number12274930
Product Code LOX
UDI-Device Identifier00643169282070
UDI-Public(01)00643169282070(17)270625(10)231672552
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNCSP37515X
Device Catalogue NumberNCSP37515X
Device Lot Number231672552
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer02/23/2026
03/20/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/13/2026
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown